Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


<50 x 1yr, declining CD4, asymptomatic
Mar 1, 2004

I could use a suggestion on how to proceed with this case: 39 yo male w/ ESRD- on renal transplant list, dx 1999 - VL 141,000, CD4 140, nadir 18. Currently on Combivir qd and Sustiva. He has been undectecable since 2000. 6/2003 CD4 660 40, <50. There has been a steady decline in T cell and percent to 171 and 20. He offers no complaints, completely asymptomatic, unremarkable physical exam. Only other medication is PRN Viagra. CBC: WBC 6.06, Hgb 12.8, Hct 34, Platelets 134, MCV 106, MCHC 37.4, Neutrophil 74.4, Abs 4.5, Lymph 14.3 Abs 0.9, Mono 6.4 Abs 0.4 Clade B, BDNA pending, using condoms. What do you think? Thank you

Response from Dr. Boyle

To state the obvious, clearly something is going wrong somewhere and, despite the explanation being nebulous, you have to do something. I would make sure that the patient is not taking any other medications or disease states that might be causing this that might be causing this and consider either changing or intensifying the patient's ARV regimen. Of course, the patient also needs to be on PCP prophylaxis at this point, which he is probably on but I thought I should mention since it isn't listed.



Previous
abdominal pains & how long endure them as side effects
Next
How long do you need to stay on testosterone replacement?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement